Oregon, 2010High Wind in Oregon, February 26, 2010
February 26, 2010 · NWS MFR · 1 event in 1 county or zone
A cold front brought unexpected severe winds to the south Oregon coast. This was a missed event and the severe wind gusts occurred after the warning expired earlier in the morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought unexpected severe winds to the south Oregon coast. This was a missed event and the severe wind gusts occurred after the warning expired earlier in the morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 26, 2:31 PM PST, 42 minutes earlier.
Area forecast discussion, Feb 26, 2:31 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST FRI FEB 26 2010
.DISCUSSION...LOW PRESSURE NEAR 43 N AND 130 W WILL CONTINUE TO MOVE
NORTH TONIGHT. A COLD FRONT IS CURRENTLY NEAR THE COAST AND WILL
MAKE IT'S WAY INLAND THIS EVENING WHICH WILL LEAD TO DECREASING
PRECIPITATION. A CLEARLY DEFINED SHORTWAVE NEAR 37 N AND 132 W IS ON
THE HEALS OF THE COLD FRONT AND IT'S PROJECTED TO MOVE INTO
SOUTHWEST OREGON EARLY THIS EVENING. THEREFORE EXPECT STEADY
PRECIPITATION TO TRANSITION TO SHOWERS THIS EVENING. HOWEVER COLD
AIR ALOFT MOVES INTO THE AREA WHICH COULD LEAD TO SOME SHOWERS
BECOMING MODERATE TO HEAVY. IN ADDITION THERE IS THE POTENTIAL FOR A
FEW ISOLATED THUNDERSTORMS OVER THE MARINE WATERS INTO BROOKINGS.
SNOW LEVELS THIS AFTERNOON WILL BE AROUND 5000 FEET EXCEPT FOR THE
MOUNT SHASTA AREA WHERE THEY WILL BE AROUND 4000 FEET. ROAD CAMS
SHOW ACCUMULATING SNOW OVER SNOWMAN SUMMIT...SUMMIT DRIVE ON
INTERSTATE 5 NORTH OF MOUNT SHASTA IS STARTING TO STICK AND WET SNOW
IS DEVELOPING NEAR BLACK BUTTE SUMMIT. THIS IS IN PART DUE TO
INCREASING PRECIPITATION INTENSITY WHICH IS DRAGGING COLDER AIR
ALOFT DOWN. SNOW LEVELS WILL LOWER TO AROUND 4500 FEET THIS
EVENING...THEN NEAR 4000 FEET TONIGHT NEAR MOUNT SHASTA. THEREFORE
THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE AROUND SUNSET UNTIL
MIDNIGHT...THEN PRECIPITATION WILL DECREASE AFTER MIDNIGHT.
A WEAK UPPER LEVEL TROF MOVES OVER THE AREA SATURDAY WITH MOST
SHOWERS CONFINED TO THE MORNING HOURS AND OVER THE HIGHER TERRAIN.
SNOW LEVELS SATURDAY MORNING START OUT AROUND 4000 FEET...THEN
INCREASING TO 5000 FEET IN THE AFTERNOON. ANY ACCUMULATING SNOW ON
ROADS WILL BE MOSTLY IN THE MORNING THEN ROADS SHOULD BE WET IN THE
AFTERNOON.
AN UPPER LEVEL RIDGE BUILDS INTO THE AREA SATURDAY NIGHT AND LASTING
THROUGH SUNDAY. THE ATMOSPHERE BECOMES STABLE AND WITH EXISTING
MOISTURE ALREADY IN PLACE WILL LEAD TO FOG IN THE VALLEYS LATE
SATURDAY NIGHT INTO SUNDAY MORNING FOLLOWED BY AFTERNOON CLEARING.
AS A RESULT HAVE TRIMMED DOWN MAX TEMPERATURES IN THE VALLEYS.
THE RIDGE AXIS SHIFTS EAST OF THE AREA MONDAY AS ANOTHER COLD FRONT
MOVES TOWARDS WESTERN OREGON. THE MODELS HAVE BEEN TRENDING SLOWER
WITH THIS FEATURE. THEREFORE WE'LL KEEP CONDITIONS DRY THROUGH
MONDAY WITH PRECIPITATION ARRIVING MONDAY NIGHT.
&&
.AVIATION...CIGS LOWER TO IFR AND LOCAL MVFR AS THE COLD FRONT
MOVES INTO THE AREA THIS EVENING. VISIBILITIES WILL BE REDUCED THIS
EVENING MAINLY ALONG THE COAST AND UMPQUA BASIN. CIGS INCREASE SOME
IN THE WAKE OF THE FRONT LATE THIS EVENING AND TONIGHT...BUT ONLY TO
MVFR WITH LOCAL IFR. MTNS WILL BE OBSCURED TONIGHT INTO SATURDAY
MORNING IN LOW CIGS AND SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
CA...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ081.
WINTER STORM WARNING UNTIL 4 AM PST SATURDAY ABOVE 4500 FEET FOR
CAZ082-083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SUNDAY
FOR PZZ350-356-370-376.
PETRUCELLIHazardous weather outlook, Feb 26, 7:22 AM PST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
722 AM PST FRI FEB 26 2010
ORZ021-022-261630-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
722 AM PST FRI FEB 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 26, 11:52 AM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1152 AM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
02/26/2010 M1.30 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
WOODHEADLocal storm report, Feb 26, 12:24 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1224 PM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
02/26/2010 M1.30 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE 7AM THIS MORNING. CURRENTLY RAINING HARD.
&&
WOODHEADLocal storm report, Feb 26, 12:59 PM PST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1259 PM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM BLIZZARD 5 ENE MOUNT SHASTA 41.35N 122.23W
02/26/2010 SISKIYOU CA PARK/FOREST SRVC
ELEVATION NEAR 7500 FEET. RELAYED FROM/FOR MT SHASTA
AVALANCHE CENTER. HEAVY SNOW WITH 40 MPH WINDS GUSTING TO
50 MPH ON GREEN BUTTE RIDGE ABOVE BUNNY FLAT PARKING LOT.
30CM/11.8INCHES OF NEW SNOW IN 18 HOURS. NO TREE DAMAGE
YET. EVERITT MEMORIAL HIGHWAY NEARLY IMPASSABLE. REPORTED
BY LEAD CLIMBING RANGER.
&&
LUTZLocal storm report, Feb 26, 1:11 PM PST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
111 PM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 2 NE ASHLAND 42.21N 122.67W
02/26/2010 M40 MPH JACKSON OR TRAINED SPOTTER
&&
LUTZLocal storm report, Feb 26, 2:01 PM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
02/26/2010 M2.00 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL.
&&
LUTZLocal storm report, Feb 26, 2:24 PM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PST FRI FEB 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN SSW PORT ORFORD 42.75N 124.50W
02/26/2010 M1.44 INCH CURRY OR TRAINED SPOTTER
1.44 INCHES RAIN PAST 6 HOURS.
&&
KEENEHigh Wind, Curry County Coast
- When
- February 26, 3:13 PM PST to 4:26 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Three severe wind gusts greater than 58 mph occurred during this missed event. The earliest gust of 59 mph occurred at the Flynn Prairie RAWS at 26/1513 PST. The Humbug Mountain ODOT weather station measured a 70 mph gust (the peak gust) at 26/1703 PST. A wind gust of 67 mph was reported by a spotter 1 mile southeast of Brookings at 26/1626 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Florida, February 26, 2010$8.9 million · 14 events
- High Wind in Vermont, February 26, 2010$305,000 · 50 kt wind · 12 events
- Tornado and Winter Storm in California, February 26 to 27, 2010$71,000 · EF0 · 8 events
- Winter Weather in Ohio, February 26 to 27, 201024 events
- Winter Weather in Kentucky, February 26 to 27, 201022 events
- Lightning Strike in Oklahoma, February 26, 2010$25,000 · 1 event
- Strong Wind in California, February 26, 2010$25,000 · 1 event
- High Wind and Strong Wind in Maryland, February 26, 2010$13,000 · 55 kt wind · 7 events
- Avalanche in Colorado, February 26, 20101 injured · 1 event
- High Wind and Strong Wind in Virginia, February 26, 2010$13,000 · 50 kt wind · 4 events
- Winter Storm in California, February 26 to 27, 20105 events
- High Wind in West Virginia, February 26, 2010$2,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209604.